MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG; SCREWDRIVERS
Catalog Number 03.632.074
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is synthes sales consultant.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during the loan kit inspection on an unknown date it was observed that screwdriver shaft disengages from the screwdriver handle.No patient involvement reported.Unknown handle (part # unknown, lot # unknown, quantity # 1).This report is for one (1) t-handle t25 star drive shaft f/matrix-long.This is report 1 of 1 for complaint (b)(4).
 
Event or Problem Description
Concomitant device reported: unknown handle (part # unknown, lot # unknown, quantity # 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the scrdriver t25 long w/t-handle f/matrix (part # 03.632.074 lot # 6631156) was received at us cq.It was received in an assembled state.There are light surface scratches on the shaft of the device.There are mild nicks/wear on the distal tip of the device.Both cosmetic issues are consistent with normal wear.The shaft of the device easily unscrews from the handle.Upon inspection of the proximal threaded end of the shaft, it appears that the masterbond ep42ht-2 epoxy is no longer present which lead to the device breakage.The received condition of the device is consistent with the complaint condition thus the complaint is confirmed.Dimensional inspection: the shafts threads and shaft diameter just proximal to the threads were measured since both mate to the handle and found to be conforming.Manufacturing record evaluation: the received scrdriver t25 long w/t-handle f/matrix (part # 03.632.074 lot # 6631156) was manufactured at synthes monument on 19-aug-2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Conclusion: the complaint was confirmed for the received scrdriver t25 long w/t-handle f/matrix (part # 03.632.074 lot # 6631156) as the epoxy has worn off which lead to the device breakage.With the epoxy gone, the shaft of the device can be very easily removed from the screwdriver.If the screwdriver would be used in the direction of loosening, the shaft would come undone from the handle.Although no definitive root-cause can be determined, the epoxy may have worn off over years of repetitive use and sterilization cycles (7+ years in service).There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part # 03.632.074, synthes lot # 6631156, supplier lot # na, release to warehouse date: 19 aug 2011, manufactured by synthes monument.Raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9078035
Report Number8030965-2019-68369
Device Sequence Number2451550
Product Code HXX
UDI-Device Identifier07611819377301
UDI-Public(01)07611819377301
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.074
Device Lot Number6631156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - HANDLES: TRAUMA